Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 162, NWS St. Louis, MO

June 20, 20094 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2009, 12:46 AM CDT for 4 counties in Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2009, 12:46 AM CDT (05:46 UTC)
Expired
Jun 20, 2009, 1:30 AM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Clinton County, IL, Marion County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 200546
SVRLSX
ILC027-121-163-189-200630-
/O.NEW.KLSX.SV.W.0162.090620T0546Z-090620T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 AM CDT SAT JUN 20 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 130 AM CDT

* AT 1242 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  
  STRONG WINDS DAMAGED A SHED IN TRENTON WITH POWER LINES AND TREES 
  BLOWN DOWN EARLIER IN LEBANON.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM ODIN TO FREEBURG...AND MOVING SOUTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTRALIA...
  NASHVILLE...
  CENTRAL CITY...
  OKAWVILLE...
  WAMAC...
  IRVINGTON...
  LIVELY GROVE...
  ASHLEY...
  SELMAVILLE...
  HOFFMAN...
  FAYETTEVILLE...
  COVINGTON...
  FROGTOWN...
  VENEDY...
  NEW MINDEN...
  CARTTER...
  ST. LIBORY...
  JOHANNISBURG...
  HOYLETON...
  WALNUT HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LEBANON AND TRENTON
WITH THIS STORM. THIS IS A DANGEROUS STORM... SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS

&&

LAT...LON 3848 8875 3847 8914 3821 8915 3821 8960
      3822 8968 3850 9006 3869 8904
TIME...MOT...LOC 0544Z 313DEG 31KT 3860 8904 3845 8985

$$

GKS
2 follow-up statements
000 
WWUS53 KLSX 200605
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 AM CDT SAT JUN 20 2009

ILC163-200613-
/O.CAN.KLSX.SV.W.0162.000000T0000Z-090620T0630Z/
ST. CLAIR IL-
105 AM CDT SAT JUN 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OF THIS AREA. 

LAT...LON 3848 8880 3848 8890 3847 8890 3847 8914
      3822 8914 3821 8915 3821 8960 3822 8960
      3822 8968 3852 8971 3867 8901 3848 8875
TIME...MOT...LOC 0603Z 311DEG 34KT 3855 8889 3847 8914
          3845 8948

$$

ILC027-121-189-200630-
/O.CON.KLSX.SV.W.0162.000000T0000Z-090620T0630Z/
WASHINGTON IL-CLINTON IL-MARION IL-
105 AM CDT SAT JUN 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN MARION...SOUTHERN CLINTON AND WASHINGTON COUNTIES...

AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARTTER TO WAMAC TO FROGTOWN...MOVING SOUTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...LIVELY GROVE...IRVINGTON...ASHLEY...ADDIEVILLE...NEW
MINDEN...HOYLETON...WALNUT HILL...KELL...ELKTON...HUEGELY...
OAKDALE...CORDES...RICHVIEW...BEAUCOUP...POSEN...RADOM AND DU BOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 3848 8880 3848 8890 3847 8890 3847 8914
      3822 8914 3821 8915 3821 8960 3822 8960
      3822 8968 3852 8971 3867 8901 3848 8875
TIME...MOT...LOC 0603Z 311DEG 34KT 3855 8889 3847 8914
          3845 8948

$$

GKS
000 
WWUS53 KLSX 200633
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
133 AM CDT SAT JUN 20 2009

ILC027-121-189-200642-
/O.EXP.KLSX.SV.W.0162.000000T0000Z-090620T0630Z/
WASHINGTON IL-CLINTON IL-MARION IL-
133 AM CDT SAT JUN 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION...SOUTHERN
CLINTON AND WASHINGTON COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY 
AND WAS MOVING OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL 
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3848 8880 3848 8890 3847 8890 3847 8914
      3822 8914 3821 8915 3821 8960 3822 8960
      3822 8968 3852 8971 3867 8901 3848 8875
TIME...MOT...LOC 0605Z 311DEG 34KT 3854 8887 3846 8912
          3844 8946

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:12 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 19, 11:12 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1112 PM CDT FRI JUN 19 2009

.DISCUSSION...
/106 PM CDT FRI JUN 19 2009/

ACTIVE AFTERNOON AND EVENING AHEAD AS SHORTWAVE APPROACHES A VERY
MOIST UNSTABLE AND UNCAPPED ATMOSPHERE. THUNDERSTORMS WILL CONTINUE
TO DEVELOP...INITIALLY WE BELIEVE SUPERCELLS WILL BE THE STORM MODE.
BUT GIVEN UNIDIRECTIONAL SHEAR PROFILES WE SHOULD SEE THE CELLS
MERGE INTO LINEAR BOWING COMPLEXES WHICH WILL AFFECT NORTHERN
MISSOURI AND WEST CENTRAL ILLINOIS. FRONT WILL CONTINUE TO SAG
SOUTH DURING THE EVENING WITH FURTHER DEVELOPMENT POSSIBLE TO THE
INTERSTATE 70 CORRIDOR. NOT SURE ABOUT THE SEVERITY OR COVERAGE OF
THIS CONVECTION GIVEN THE WEAK CONVERGENCE AND LACK OF UPPER AIR
SUPPORT IN WAKE OF THE AFOREMENTIONED SHORTWAVE. IN ANY CASE...WEAK
WESTERLY WARM ADVECTION SHOULD BE ENOUGH TO KEEP THUNDERSTORMS GOING
OVERNIGHT ON THE WESTERN FLANK OF THE OUTFLOW/EFFECTIVE FRONT AS IT
STALLS JUST SOUTH OF INTERSTATE 70.

PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS GIVEN THE BOWING
STRUCTURES THAT ARE EXPECTED AFTER THE INITIAL SUPERCELL MODE. WILL
ALSO HAVE TO KEEP A WATCHFUL EYE ON HEAVY RAINFALL WITH ANY ECHO
TRAINING AS PRECIPITABLE WATER VALUES REMAIN NEAR 2 INCHES.

SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP AGAIN ON SATURDAY
...ESPECIALLY DURING THE AFTERNOON AS FRONT REMAINS QUASI-STATIONARY
OVER THE REGION AND SERVES AS THE FOCUS FOR DIURNAL DEVELOPMENT. BY
SATURDAY NIGHT THE FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM
FRONT AND THE SUMMER HEAT WILL RETURN.

AN EXTENDED PERIOD OF HEAT AND HUMIDITY IS EXPECTED SUNDAY THROUGH
THURSDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. ST. LOUIS
METRO WILL LIKELY SEE TEMPERATURES IN THE MID TO UPPER 90S THROUGH
THE PERIOD WITH AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105
AND 110 DEGREES. OTHER THAN VERY ISOLATED AFTERNOON CONVECTION...THE
UPPER RIDGE SHOULD EFFECTIVELY CAP THE ATMOSPHERE AND A DRY FORECAST.

SOME INDICATION IN MEDIUM RANGE GUIDANCE THAT A TROF WILL TRY TO DIG
INTO THE EASTERN SIDE OF THE RIDGE LATE NEXT WEEK...BUT WE WILL SEE.

CVKING

&&

.AVIATION...
/1100 PM CDT FRI JUN 19 2009/
FOR THE 06Z TAFS...WKNG CDFNT HAS PASSED SWD THRU UIN BUT WAS
STILL N OF COU...STL AND SUS. TSRA ALONG THIS FNT SHOULD PUSH S OF
COU BY 07Z SAT BUT WILL CONT TO MOVE THRU STL/SUS AREA UNTIL ARND
09Z SAT. THE CDFNT SHOULD MAKE IT TO COU JUST AFTER 06Z SAT AND
THRU STL/SUS BY 09Z SAT ALTHOUGH ITS SEWD PROGRESS WILL SLOW LT TGT
AND IT WILL BCM WKR AND MORE ILL DEFINED. WILL INCLUDE A TEMPO GRP
OF TSRA IN COU TIL 07Z SAT AND IN STL AND SUS TIL 09Z SAT.
PREVAILING SFC WNDS WILL CONT TO WKN AND GRADUALLY VEER ARND TO A
W-NWLY DIRECTION BHND THE FNT IN COU...STL AND SUS LT TGT OR EARLY
SAT MRNG. WILL LEAVE THE COU...STL AND SUS TAFS DRY ON SAT ALTHOUGH
THERE COULD BE SCT SHRA/TSRA ACRS CNTRL MO AS THE WKNG FNT BCMS
STNRY ACRS SRN PTNS OF MO IL. DO NOT SEE MUCH CLOUDINESS IN UIN ON
SAT...BUT THERE WILL LIKELY BE SCT DIURNAL CUMULUS CLOUDS ALONG
WITH A HI LVL CLOUD CEILING IN COU...STL AND SUS.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 19, 7:07 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT FRI JUN 19 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
707 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ALONG AND NORTH OF INTERSTATE 70. SOME
OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS IN
EXCESS OF 70 MPH...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
ISOLATED...SHORT LIVED TORNADOES ARE ALSO POSSIBLE.

MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE
MISSOURI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY.

THE HEAT WILL REBUILD ACROSS THE REGION NEXT WEEK WITH AFTERNOON
HEAT INDEX READINGS ABOVE 100 DEGREES SUNDAY THROUGH THURSDAY.
THE ST. LOUIS METROPOLITAN AREA WILL BE HOTTER DUE TO THE HEAT
ISLAND EFFECT...WITH AFTERNOON HIGHS IN THE UPPER 90S AND HEAT
INDEX READINGS IN EXCESS OF 105 DEGREES.

MODERATE RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
MISSOURI AND MISSISSIPPI RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

In the hours before

Special weather statement, Jun 19, 10:51 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 PM CDT FRI JUN 19 2009

MOZ059-062-200415-
FRANKLIN MO-GASCONADE MO-
1051 PM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND NORTHWESTERN
FRANKLIN COUNTIES UNTIL 1115 PM CDT...

AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF OWENSVILLE...MOVING EAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OWENSVILLE...
  DRAKE...
  ROSEBUD...
  GERALD...
  BAY...
  SWISS...

TILLY
Local storm report, Jun 19, 10:58 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND GST     PERRY                   39.43N 91.67W
06/19/2009  E65 MPH          RALLS              MO   TRAINED SPOTTER

0325 PM     TSTM WND DMG     TAYLOR                  39.94N 91.52W
06/19/2009                   MARION             MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF WIND DAMAGE INCLUDING A FOUR POST
            HIGHWAY SIGN BENT OVER TO THE GROUND. WIND ESTIMATED TO
            BE BETWEEN 60 AND 70 MPH.

0334 PM     TSTM WND GST     QUINCY                  39.93N 91.39W
06/19/2009  M64 MPH          ADAMS              IL   TRAINED SPOTTER

            MEASURED IN DOWNTOWN QUINCY

0334 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
06/19/2009                   ADAMS              IL   BROADCAST MEDIA

            STRUCTURAL DAMAGE TO 3 STORY BRICK BUILDING IN QUINCY
            ON 3RD STREET AND MAIN. ENTIRE BACK WALL BLEW DOWN AND
            FELL ON CARS IN THE PARKING LOT.

0334 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
06/19/2009                   ADAMS              IL   EMERGENCY MNGR

            SUNSET HOMES RETIREMENT COMMUNITY IN DOWNTOWN QUINCY
            HAD WINDOWS BLOWN OUT

0334 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
06/19/2009                   ADAMS              IL   TRAINED SPOTTER

            NORTH 36TH STREET IN QUINCY JUST SOUTH OF US 24...MANY
            TREES DOWN.

0335 PM     TSTM WND DMG     HANNIBAL                39.71N 91.38W
06/19/2009                   MARION             MO   TRAINED SPOTTER

            SPOTTER REPORTED TREE LIMBS 2 INCHES IN DIAMETER BLOWN
            DOWN

0335 PM     TSTM WND GST     QUINCY                  39.93N 91.39W
06/19/2009  E70 MPH          ADAMS              IL   TRAINED SPOTTER

            TREE LIMBS DOWN OVER 4 INCHES IN DIAMETER...POWER LINES
            BLOWN DOWN...MOST OF DOWNTOWN QUINCY WITHOUT POWER

0335 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
06/19/2009                   ADAMS              IL   NWS OFFICE

            50 TO 60 MPH WINDS...POWER OUTAGES...LIMBS
            DOWN...RELAYED FROM WFO DVN

0339 PM     HAIL             QUINCY                  39.93N 91.39W
06/19/2009  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

            SPOTTER ALSO MEASURED 50 MPH WINDS

0340 PM     TSTM WND DMG     QUINCY                  39.93N 91.39W
06/19/2009                   ADAMS              IL   BROADCAST MEDIA

            KHQA WAS TEMPORARILY KNOCKED OFF THE AIR...EAST END OF
            QUINCY IS OUT OF POWER

0340 PM     TSTM WND DMG     FRANKFORD               39.49N 91.32W
06/19/2009                   PIKE               MO   BROADCAST MEDIA

            200 YEAR OLD OAK TREES DOWN...ROOF DAMAGE TO BARNS

0341 PM     HAIL             QUINCY                  39.93N 91.39W
06/19/2009  M0.25 INCH       ADAMS              IL   TRAINED SPOTTER

0345 PM     TSTM WND GST     HANNIBAL                39.71N 91.38W
06/19/2009  M42 MPH          MARION             MO   AWOS

            MEASURED BY HANNIBAL AWOS

0400 PM     TSTM WND DMG     FISHHOOK                39.81N 90.89W
06/19/2009                   PIKE               IL   COUNTY OFFICIAL

            TREES REPORTED BLOWN OVER IN FISHHOOK BY COUNTY
            OFFICIAL.

0415 PM     TSTM WND DMG     VERSAILLES              39.88N 90.66W
06/19/2009                   BROWN              IL   COUNTY OFFICIAL

            SMALL TREES BLOWN DOWN

0420 PM     TSTM WND DMG     PERRY                   39.78N 90.75W
06/19/2009                   PIKE               IL   COUNTY OFFICIAL

            TREES DOWN IN PERRY ACCORDING TO COUNTY OFFICIAL.

0427 PM     TSTM WND GST     2 NE PITTSFIELD         39.63N 90.78W
06/19/2009  M56 MPH          PIKE               IL   AWOS

0505 PM     TSTM WND GST     2 SSW HILLVIEW          39.42N 90.55W
06/19/2009  E50 MPH          GREENE             IL   TRAINED SPOTTER

0530 PM     LIGHTNING        ALTON                   38.90N 90.15W
06/19/2009                   MADISON            IL   TRAINED SPOTTER

            WBGZ AM RADIO IN ALTON IL TOOK A LIGHTNING STRIKE AND
            WAS KNOCKED OFF THE AIR

0535 PM     TSTM WND DMG     6 E BRIGHTON            39.04N 90.03W
06/19/2009                   MACOUPIN           IL   AMATEUR RADIO

            MULTIPLE LIMBS BLOWN OFF OF TREES... 1 TO 2 INCHES IN
            DIAMETER

0555 PM     HAIL             BUNKER HILL             39.04N 89.95W
06/19/2009  M1.00 INCH       MACOUPIN           IL   AMATEUR RADIO

0557 PM     HAIL             BUNKER HILL             39.04N 89.95W
06/19/2009  M0.88 INCH       MACOUPIN           IL   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL IN BUNKER HILL.

0558 PM     HAIL             BUNKER HILL             39.04N 89.95W
06/19/2009  M0.88 INCH       MACOUPIN           IL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED AT BUNKER HILL.

0603 PM     TSTM WND GST     GIRARD                  39.45N 89.78W
06/19/2009  E50 MPH          MACOUPIN           IL   TRAINED SPOTTER

            PEA SIZED HAIL

0608 PM     TSTM WND GST     LITCHFIELD              39.18N 89.66W
06/19/2009  E50 MPH          MONTGOMERY         IL   TRAINED SPOTTER

0608 PM     HAIL             LITCHFIELD              39.18N 89.66W
06/19/2009  E0.70 INCH       MONTGOMERY         IL   TRAINED SPOTTER

0615 PM     LIGHTNING        LITCHFIELD              39.18N 89.66W
06/19/2009                   MONTGOMERY         IL   AMATEUR RADIO

            LIGHTNING STRIKE ON HOUSE CAUSED FIRE...DAMAGE

0623 PM     TSTM WND DMG     ELSAH                   38.95N 90.35W
06/19/2009                   JERSEY             IL   AMATEUR RADIO

            POWER LINES DOWN AT PRINCIPIA COLLEGE

0638 PM     TSTM WND DMG     RAYMOND                 39.32N 89.57W
06/19/2009                   MONTGOMERY         IL   TRAINED SPOTTER

            LARGE BRANCHES BROKEN OFF IN RAYMOND.

0710 PM     WALL CLOUD       MULBERRY GROVE          38.92N 89.27W
06/19/2009                   BOND               IL   TRAINED SPOTTER

            ROTATING WALL CLOUD OBSERVED BY TRAINED SPOTTER.

0715 PM     WALL CLOUD       1 S HAGERSTOWN          38.93N 89.17W
06/19/2009                   FAYETTE            IL   TRAINED SPOTTER

            ROTATING WALL CLOUD OBSERVED BY TRAINED SPOTTER 1 MILE
            SOUTH OF HAGERSTOWN.

0730 PM     FUNNEL CLOUD     7 ESE VANDALIA          38.94N 88.98W
06/19/2009                   FAYETTE            IL   TRAINED SPOTTER

0745 PM     TSTM WND GST     SANDOVAL                38.61N 89.12W
06/19/2009  E60 MPH          MARION             IL   AMATEUR RADIO

            4 INCH TREE LIMBS DOWN AND POWER LINES DOWN IN THE TOWN
            OF SANDOVAL

0751 PM     FUNNEL CLOUD     2 W CENTRALIA           38.52N 89.16W
06/19/2009                   CLINTON            IL   LAW ENFORCEMENT

            FUNNEL CLOUD WAS JUST WEST OF CENTRALIA

0752 PM     TSTM WND DMG     1 W CENTRALIA           38.52N 89.15W
06/19/2009                   MARION             IL   LAW ENFORCEMENT

            POWER POLE DOWN

0754 PM     TSTM WND GST     2 S SANDOVAL            38.58N 89.12W
06/19/2009  E55 MPH          MARION             IL   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WINDS

0805 PM     WALL CLOUD       3 W KELL                38.49N 88.96W
06/19/2009                   MARION             IL   TRAINED SPOTTER

0813 PM     FUNNEL CLOUD     1 SE CARTTER            38.53N 88.90W
06/19/2009                   MARION             IL   LAW ENFORCEMENT

&&

EVENT NUMBER LSX0902436 LSX0902459 LSX0902437 LSX0902442 LSX0902444
LSX0902445 LSX0902441 LSX0902443 LSX0902450 LSX0902438 LSX0902447
LSX0902448 LSX0902439 LSX0902440 LSX0902451 LSX0902449 LSX0902452
LSX0902446 LSX0902455 LSX0902453 LSX0902454 LSX0902456 LSX0902457
LSX0902458 LSX0902462 LSX0902460 LSX0902461 LSX0902464 LSX0902463
LSX0902465 LSX0902466 LSX0902467 LSX0902468 LSX0902474 LSX0902469
LSX0902473 LSX0902470 LSX0902471 LSX0902472

CARNEY
Special weather statement, Jun 19, 11:51 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 PM CDT FRI JUN 19 2009

ILZ064-065-070-100-200530-
BOND IL-FAYETTE IL-MADISON IL-MARION IL-
1151 PM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE...BOND...
NORTHEASTERN MADISON AND NORTHWESTERN MARION COUNTIES UNTIL 1230 AM
CDT...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WORDEN...OR 7 MILES SOUTH OF STAUNTON...
MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREENVILLE...
LIVINGSTON...ALHAMBRA...POCAHONTAS...RENO...BEAVER CREEK...WOBURN...
TAMALCO...MULBERRY GROVE...SHOBONIER...PATOKA...FAIRMAN...
WILLIAMSON...KAUFMAN...NEW DOUGLAS...GRANTFORK...SHILOH HILL...OLD
RIPLEY...PIERRON AND DUDLEYVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 20, 12:09 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 AM CDT SAT JUN 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HEAVY RAIN       ALTON                   38.90N 90.15W
06/20/2009  M1.40 INCH       MADISON            IL   TRAINED SPOTTER

            RAINFALL IN 20 MINUTES. WIND GUSTS TO 30
            MPH....ESTIMATED.

&&

EVENT NUMBER LSX0902475

KARLZ
Special weather statement, Jun 20, 12:14 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT SAT JUN 20 2009

ILZ100-101-MOZ061-063-064-200600-
MADISON IL-ST. CHARLES MO-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY
MO-
1214 AM CDT SAT JUN 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES...NORTHERN
ST. LOUIS...ST. LOUIS CITY...SOUTHWESTERN MADISON AND NORTHWESTERN
ST. CLAIR COUNTIES UNTIL 100 AM CDT...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DARDENNE PRAIRIE...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COTTLEVILLE...WELDON
SPRING...ST. PETERS...CLARKSON VALLEY...CHESTERFIELD...ST. CHARLES...
MARYLAND HEIGHTS...TOWN AND COUNTRY...BRIDGETON...CREVE COEUR...DES
PERES...FRONTENAC...KIRKWOOD...ST. ANN...HAZELWOOD...WARSON WOODS...
OLIVETTE...LADUE...OVERLAND AND WOODSON TERRACE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 12:30 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 AM CDT SAT JUN 20 2009

ILZ069-074-079-101-200615-
CLINTON IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-
1230 AM CDT SAT JUN 20 2009

...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...ST. CLAIR...WASHINGTON
AND NORTHERN RANDOLPH COUNTIES UNTIL 115 AM CDT...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARLYLE TO
SWANSEA...AND MOVING SOUTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NEW BADEN...
  MASCOUTAH...
  FREEBURG...
  NASHVILLE...
  RED BUD...
  SPARTA...
  SHATTUC...
  ALBERS...
  GERMANTOWN...
  NEW MEMPHIS...
  SMITHTON...
  WAMAC...
  OKAWVILLE...
  IRVINGTON...
  NEW ATHENS...
  LIVELY GROVE...
  MARISSA...
  ASHLEY...
  TILDEN...
  BALDWIN...

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:06 PM CDTTornado WarningLSXBond, Fayette39 min
Jun 19, 7:19 PM CDTTornado WarningLSXFayette, Marion41 min
Jun 19, 7:24 PM CDTSevere Thunderstorm WarningLSXClinton, Marion51 min
Jun 19, 7:27 PM CDTAreal Flood AdvisoryLSXFayette6 hr
Jun 19, 7:40 PM CDTSevere Thunderstorm WarningLSXMarion25 min
Jun 19, 7:55 PM CDTTornado WarningLSXMarion35 min
Jun 19, 7:59 PM CDTSevere Thunderstorm WarningLSXMarion34 min
Jun 19, 8:09 PM CDTSevere Thunderstorm WarningLSXFayette, Montgomery36 min
Jun 19, 8:14 PM CDTTornado WarningLSXMarion31 min
Jun 19, 8:44 PM CDTSevere Thunderstorm WarningLSXFayette15 min
Jun 20, 2:06 PM CDTExcessive Heat WatchLSXMadison, Saint Clair14 hr
Jun 20, 6:34 PM CDTAreal Flood AdvisoryLSXBond, Montgomery6 hr
Jun 20, 6:53 PM CDTFlash Flood WarningLSXFayette6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.